| Catalog Number |
8065601187 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Inflammation (1932); Retinal Detachment (2047); Retinal Degeneration (2049); Blurred Vision (2137); Visual Impairment (2138); Loss of Vision (2139); Vitreous Hemorrhage (2143); Toxic Anterior Segment Syndrome (TASS) (4469)
| Date of Event |
08/13/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
A physician reported that patient experienced silikon oil toxicity with diagnosis of central vision loss due to an increase in inflammatory affects to the oil.The patient had vision fluctuations between 20/80 to 20/350 regularly since oil removal.The patient was treated with topical steroid drops.The outcome of the patient was reported as symptom improving.This complaint is pertaining to one of three reports received from the initial reporter.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
Additional information received from government agency indicated that patient had a recurrent macula on retinal detachment.He underwent uneventful vitrectomy with silikon oil.Best corrected visual acuity was reduced (bcva) prior to surgery due to a vitreous hemorrhage, macula remained attached.After silikon oil was removed, best corrected visual acuity did not improve.It was suspected that initially due to his cataract and underwent uneventful cataract surgery, best corrected visual acuity remained poor with a small central scotoma.Patient was diagnosed as silikon oil toxicity.Current condition of the patient regarding the event vision decreased was symptom continuing, vitreous hemorrhage, scotoma, macular thinning, retinal detachment, toxic anterior segment syndrome was unknown.
Additional Manufacturer Narrative
No sample was returned to the site.Review of the complaint history shows one similar vision impairment and no similar inflammation-ocular-other, ocular toxicity and additional medical/surgical intervention complaints reported.Review of the master batch record (mbr) of the lot number provided indicated that product was processed and released according to the product's acceptance criteria.Root cause for the complaint condition could not be determined.Potential root causes: solution quality issue ¿chemistry and microbiology data must meet regulatory requirements prior to release.Consumer mishandling - no conclusion can be made regarding the contribution of consumer mishandling as this factor is outside the control of the manufacturing facility.Event related to consumer physiology ¿ no conclusion can be made regarding the contribution of unique consumer physiology as this factor is outside the control of the manufacturing facility.Event related to surgical technique ¿ no conclusion can be made regarding the contribution of surgical technique.A comprehensive review was performed including a review of the processes, complaint histories, batch record review, finished product testing results.The review shows that the manufacturing processes were in a state of control.Based on the acceptable master batch record review and finished product test results, this lot continues to be acceptable.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Corrected information was provided in section b.2.Upon further review, the b2 section (event outcome); permanent damage or disability has been retracted from the file, as this outcome not applicable (reported inadvertently) for the report.The manufacturer internal reference number is: (b)(4).